Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2013, 8:34 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 8:34 PM EDT (00:34 UTC)
- Expired
- Jun 1, 2013, 9:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Jackson County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS51 KRLX 020034
SVRRLX
OHC079-163-020100-
/O.NEW.KRLX.SV.W.0011.130602T0034Z-130602T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...WELLSTON...JACKSON...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 900 PM EDT
* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JACKSON...MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RADCLIFFE AND WILKESVILLE.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3930 8232 3924 8226 3921 8227 3920 8230
3905 8233 3903 8237 3904 8243 3900 8244
3893 8262 3900 8271
TIME...MOT...LOC 0034Z 230DEG 27KT 3900 8256
$$
251 follow-up statement
230
WWUS51 KRLX 020047
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
847 PM EDT SAT JUN 1 2013
OHC079-163-020057-
/O.CAN.KRLX.SV.W.0011.000000T0000Z-130602T0100Z/
JACKSON OH-VINTON OH-
847 PM EDT SAT JUN 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VINTON AND
JACKSON COUNTIES IN SOUTHEAST OHIO IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3930 8232 3924 8226 3921 8227 3920 8230
3905 8233 3903 8237 3904 8243 3900 8244
3893 8262 3900 8271
TIME...MOT...LOC 0047Z 230DEG 27KT 3906 8246
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:23 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 1, 7:23 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 723 PM EDT SAT JUN 1 2013 .SYNOPSIS... WARM SECTOR THROUGH TONIGHT WITH CONVECTION POSSIBLE ESPECIALLY LATE THIS AFTERNOON AND EVENING. COLD FRONT CROSSES SUNDAY INTO MONDAY. COOLER AND DRIER TO START NEXT WEEK. WARM FRONT THURSDAY. && .NEAR TERM /THROUGH SUNDAY/... PRIMARY FORECAST CONCERN CONTINUES TO REVOLVE AROUND SHOWERS/THUNDERSTORM CHANCES AS WELL AS POTENTIAL FOR SEVERE WEATHER. REGARDING THUNDERSTORMS THIS AFTERNOON/EVENING...15Z REGIONAL RADAR IMAGERY AND SFC OBS CONTINUE TO SHOW ONGOING WIDESPREAD PRECIP...MAINLY IN THE FORM OF SHOWERS...FROM WESTERN OHIO SW-WARD DOWN THE EXTENT OF THE OHIO RIVER INTO WESTERN TENN/ARKANSAS RESULTANT OF STRONG OVERNIGHT CONVECTION. SFC TEMPS IN WHAT APPEARED YESTERDAY TO BE THE FAVORED AREAS OF THUNDERSTORMS AND SUBSEQUENT SVR WX INITIATION STILL ONLY IN THE MID/UPPER 60S GENERALLY...WITH NO LIGHTNING STRIKES CURRENTLY. SHOULD PRECIP/CLOUDS HANG ON OVER THAT AREA...STRONGER STORMS MAY WAIT TO FORM FURTHER EAST OVER CENTRAL OHIO AND POINTS SOUTHWEST WHERE SFC TEMPS HAVE WARMED TO THE UPPER 70S/LOW 80S DESPITE FAIRLY DENSE HIGH CLOUD COVER. GOOD DYNAMICS ARRIVE BY 21Z WHICH CONTINUE INTO THE EVENING...PARTICULARLY OVER THE WESTERN ZONES WHERE 30-40KTS OF SHEAR IN PLACE. WITH THE FRONT STILL WELL TO THE WEST HOWEVER...TOUGH CALL ON DETERMINING A TRIGGERING MECHANISM. A VORT MAX PER LATEST RUC13 PROGGED TO PUSH NE-WARD THROUGH CENTRAL KY BY 21Z-00Z MAY BE ENOUGH TO GET THINGS GOING. DO FEEL THAT THUNDERSTORMS WILL SLOWLY BEGIN TO FORM BY THE MID/LATE AFTERNOON HOURS AT FIRST RELATIVELY UNORGANIZED...WITH A GRADUAL INCREASE FROM THE WEST BY AND AFTER 00Z SUN. AS USUAL...IT APPEARS TO BE A RACE BETWEEN STORM DEVELOPMENT AND LOSS OF DAYTIME PEAK INSTABILITY. BUT IN THE END...SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY ACROSS THE FAR WESTERN ZONES CLOSER TO THE OHIO RIVER BUT THE THREAT APPEARS MARGINAL AT BEST. STRONG WINDS APPEAR TO BE THE MAIN HAZARD WITH DCAPE VALS OVER 1K J/KG JUST TO THE SOUTHWEST OF THE FORECAST AREA BUT EL/S ARE SUFFICIENTLY TALL FOR SOME LARGE HAIL. LITTLE CHANGE FROM PREV FORECAST WITH REGARD TO THE REMAINDER OF THE OVERNIGHT HOURS. A MORE GENERAL CONVECTIVE RAINFALL WITH SOME THUNDER PERHAPS WILL PUSH INTO THE AREA WITH GOOD DEEP LAYER MOISTURE AND A PREFRONTAL TROUGH-TYPE FEATURE. STILL EXPECTING ROUGHLY A HALF-INCH OR SO ACROSS THE AREA...AND SOME LOCALIZED WATER ISSUES COULD BE POSSIBLE SHOULD HEAVY SHOWERS/STORMS PASS OVER THE SAME LOCATION BUT NOTHING WIDESPREAD EXPECTED. SUNDAY...AGAIN LITTLE CHANGE FROM PREV FCST WITH THE MAIN AXIS OF DEEP MOISTURE PUSHING ACROSS DURING THE MORNING HOURS WITH HIGH CHANCE POPS CONFINED MAINLY TO CKB-CRW AND POINTS EAST BY 18Z. ACTUAL COLD FRONT HOWEVER STILL LAGS WELL BEHIND AND ONLY ENTERING THE NW ZONES BY END OF THE PERIOD. INHERITED MAX TEMPS AROUND 80 FOR LOWLANDS STILL LOOK ON TRACK. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... GFS/ECMWF SHOW COLD FRONT OVER THE OH RIVER BY 00Z MONDAY. SHOWERS AND STORMS WILL BE POSSIBLE ALONG THE FRONT...DIMINISHING IN INTENSITY AND COVERAGE BY EARLY MONDAY MORNING. THE FRONT BRINGS A WIND SHIFT FROM THE NORTHWEST ALOFT MONDAY NIGHT...WHILE AT THE SFC COULD BECOME LIGHT AND VARIABLE...OR CALM. THEN...FLOW BECOMES NORTHERLY LATER MONDAY AND MONDAY NIGHT TO BRING COOLER TEMPERATURES...MILD AFTERNOON...AND RELATIVELY COLDER NIGHTS ARE EXPECTED THROUGH TUESDAY NIGHT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... WEAK SEMI ZONAL FLOW ALOFT AND NO VORT MAX FROM SHORTWAVES SUGGEST BROAD HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH EARLY THURSDAY. THIS WILL CONTINUE TO CLEARING CONDITIONS...EXCEPT FOR LOW LEVEL DIURNAL CU DURING THE AFTERNOON HOURS. NEAR NORMAL TEMPERATURES EXPECTED THURSDAY ON. TWEAKED DOWN WPC TEMPERATURE A BIT. A WARM FRONTAL BOUNDARY FORMS ACROSS OH INTO SOUTHEAST OH THURSDAY...UNDER SOUTHERLY FLOW. THE SOUTHERLY WINDS WILL ALSO RESULT IN INCREASING LOW-LEVEL MOISTURE AND THE CHANCES FOR SHOWERS AND STORMS...MAINLY DIURNAL IN NATURE...WILL ALSO RETURN THROUGH THE REMAINDER OF THE PERIOD. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... 00Z SUNDAY THRU 00Z MONDAY... BAND OF CONVECTION WELL AHEAD OF A COLD FRONT WILL SLOWLY MOVE EASTWARD AND REACH THE OHIO RIVER BY 06Z SUNDAY...THE I79 CORRIDOR BY 09Z...AND THE MOUNTAINS BY 12Z. OUTSIDE OF THIS RAIN...EXPECT VFR CONDITIONS WILL PREVAIL. GENERALLY MVFR CONDITIONS IN THIS RAIN...WITH AN EMBEDDED THUNDERSTORM POSSIBLE. WILL USE VCTS IN TAFS. THE SHOWERS AND THUNDERSTORMS SHOULD DECREASE FROM THE WEST AFTER 12Z...WITH ONLY A FEW STORMS EXPECTED ACROSS THE LOWLANDS AFTER 19Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: TIMING OF BAND OF CONVECTION LATER PART OF PERIOD MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 06/02/13 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H M M M M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H M M M CKB CONSISTENCY H H H H H H H H H H H M AFTER 00Z MONDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SUNDAY NIGHT...AND IN POST-RAIN FOG SUNDAY NIGHT INTO MONDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...50 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JSH
Hazardous weather outlook, Jun 1, 12:20 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1220 PM EDT SAT JUN 1 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>017-019- 021630- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- RITCHIE- 1220 PM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. GUSTY WINDS AND HAIL WOULD BE THE MAIN THREAT. ALSO...THE SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL. SHOULD REPETITIVE CELLS PASS OVER THE SAME LOCATIONS...THE CONCERN FOR SMALL STREAM FLOODING WOULD INCREASE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ018-020-024>040-046-047-021630- DICKENSON-BUCHANAN-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1220 PM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.